Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 10, NWS Aberdeen, SD

April 6, 2006Big Stone County, Traverse County, Minnesota; 26 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Apr 6, 2006, 4:02 AM CDT for Big Stone County, Traverse County, Minnesota; 26 counties in South Dakota. It took effect at Apr 6, 2006, 3:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 4:02 AM CDT (09:02 UTC)
In effect from
Apr 6, 2006, 3:00 PM CDT
Expired
Apr 7, 2006, 10:00 AM CDT
In force
19 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 060902
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
402 AM CDT THU APR 6 2006

.STRONG LOW PRESSURE WILL MOVE SOUTH OF THE REGION BY LATE
AFTERNOON. STRONG NORTHEAST WINDS ARE EXPECTED TO DEVELOP LATER
THIS AFTERNOON BEHIND THE EXITING LOW. 

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-061715-
/O.NEW.KABR.WI.Y.0010.060407T0000Z-060407T1200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
402 AM CDT THU APR 6 2006 /302 AM MDT THU APR 6 2006/

...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING
TO 7 AM CDT /6 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS
EVENING TO 7 AM CDT /6 AM MDT/ FRIDAY. 

NORTHEAST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 45
MPH...ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON. THE STRONG
WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS...ENDING BY SUNRISE
FRIDAY. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

HINTZ
6 follow-up statements
000 
WWUS73 KABR 061904 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
204 PM CDT THU APR 6 2006

.A STRONG LOW PRESSURE SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS
IS CREATING A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG
NORTHEAST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST OVERNIGHT.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070315-
/O.EXT.KABR.WI.Y.0010.060406T2000Z-060407T1200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
204 PM CDT THU APR 6 2006 /104 PM MDT THU APR 6 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
FRIDAY. 

NORTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH...WITH
GUSTS TO 45 MPH. THEN...LATER TONIGHT...NORTHEAST WINDS ARE
EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH
AS RATHER COLD AIR SPILLS INTO THE FORECAST AREA. THE STRONG WINDS
SHOULD PERSIST INTO THE EARLY MORNING HOURS ON FRIDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 062054 AAB
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CDT THU APR 6 2006

.A STRONG LOW PRESSURE SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS
IS CREATING A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG
NORTHEAST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST
OVERNIGHT.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070500-
/O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
354 PM CDT THU APR 6 2006 /254 PM MDT THU APR 6 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
FRIDAY...

NORTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON TO 25 TO 35
MPH... WITH GUSTS TO 45 MPH. THEN...LATER TONIGHT...NORTHEAST
WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH
AS 55 MPH AS RATHER COLD AIR SPILLS INTO THE FORECAST AREA. THE
STRONG WINDS SHOULD PERSIST INTO THE EARLY MORNING HOURS ON
FRIDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 070112
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
812 PM CDT THU APR 6 2006

.A STRONG LOW PRESSURE SYSTEM MOVING OUT ONTO THE CENTRAL PLAINS
IS CREATING A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG
NORTHEAST WINDS WILL DEVELOP THIS AFTERNOON AND PERSIST
OVERNIGHT.

SDZ003-004-009-015-016-070915-
/O.UPG.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/
/O.NEW.KABR.HW.W.0001.060407T0112Z-060407T1200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
812 PM CDT THU APR 6 2006 /712 PM MDT THU APR 6 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT.

HIGH WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL DECREASE TO
30 TO 40 MPH WITH GUSTS TO 50 MPH BY MIDNIGHT. 

HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT...
ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.  USE EXTRA
CAUTION WHILE DRIVING AND SLOW DOWN.  SECURE ANY LOOSE ITEMS
OUTDOORS OR BRING THEM INDOORS.

$$

MNZ039-046-SDZ005>008-010-011-017>023-033>037-045-048-051-070915-
/O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
812 PM CDT THU APR 6 2006 /712 PM MDT THU APR 6 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
FRIDAY.

NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS AS HIGH
AS 55 MPH AS RATHER COLD AIR SPILLS INTO THE FORECAST AREA. THE
STRONG WINDS SHOULD PERSIST INTO THE EARLY MORNING HOURS ON
FRIDAY.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
000 
WWUS73 KABR 070357
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1057 PM CDT THU APR 6 2006

.A STRONG LOW PRESSURE AREA MOVING ACROSS THE CENTRAL PLAINS IS
RESPONSIBLE FOR THE STRONG WINDS.

SDZ003-004-009-015-016-071200-
/O.CAN.KABR.HW.W.0001.000000T0000Z-060407T1200Z/
/O.EXA.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
1057 PM CDT THU APR 6 2006 /957 PM MDT THU APR 6 2006/

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ FRIDAY.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ005>008-010-011-017>023-033>037-045-048-051-071200-
/O.CON.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
1057 PM CDT THU APR 6 2006 /957 PM MDT THU APR 6 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
FRIDAY...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
FRIDAY.

STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MOHR
000 
WWUS73 KABR 070836
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
336 AM CDT FRI APR 7 2006

.AS A STRONG LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS EASTERN
NEBRASKA THIS MORNING...STRONG WINDS ARE EXPECTED TO CONTINUE
ACROSS MUCH OF THE REGION.

MNZ039-046-SDZ008-070945-
/O.CAN.KABR.WI.Y.0010.000000T0000Z-060407T1200Z/
TRAVERSE-BIG STONE-ROBERTS-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON
336 AM CDT FRI APR 7 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

NORTHERLY WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH ACROSS THE
AREA THIS MORNING. AS A RESULT...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

SDZ003>007-009>011-015>023-033>037-045-048-051-071500-
/O.EXT.KABR.WI.Y.0010.000000T0000Z-060407T1500Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
336 AM CDT FRI APR 7 2006 /236 AM MDT FRI APR 7 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

STRONG NORTH WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE ACROSS THE AREA THIS MORNING. THE WINDS ARE EXPECTED TO
DECREASE LATE THIS MORNING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG
000 
WWUS73 KABR 071509
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1009 AM CDT FRI APR 7 2006

...WINDY CONDITIONS TO SUBSIDE TODAY...

.THE STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR ALL THE RATHER
WINDY CONDITIONS IS QUICKLY MOVING TOWARDS THE SOUTHERN PLAINS. AS
A RESULT...WINDS SHOULD BEGIN TO DECREASE THIS MORNING TO 20 TO 30
MPH.

SDZ003>007-009>011-015>023-033>037-045-048-051-071615-
/O.EXP.KABR.WI.Y.0010.000000T0000Z-060407T1500Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
1009 AM CDT FRI APR 7 2006 /909 AM MDT FRI APR 7 2006/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHEAST WINDS ARE SLOWLY DECREASING THIS MORNING TO 20 TO 30 MPH
WITH GUSTS TO 40 MPH. THESE WINDY CONDITIONS WILL PERSIST THROUGH
EARLY THIS AFTERNOON BEFORE FURTHER DIMINISHING. A FEW STRONGER
GUSTS REMAIN POSSIBLE THROUGH NOON CDT.

$$

DORN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:45 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 6, 3:45 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
345 AM CDT THU APR 6 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
THE BIGGEST CHALLENGE FACING THE NEAR TERM DEALS WITH PCPN COVERAGE
AND TYPE TODAY THRU TONIGHT. CURRENTLY MODELS ARE TAKING 5H LOW
FURTHER TO SOUTH THAN PREVIOUSLY THOUGHT..AND -TSRA JUST NOW
REACHING FAR SW CWA. LATEST DAY1 OUTLOOK FROM SPC JUST CLIPS FAR
SERN CWA. BEST INSTABILITY OCCURS THRU MORNING ACROSS SRN TO SE CWA
WITH RESPECTABLE 7H-5H LAPSE RATES FROM 6 TO 7 DEGREES C. NAM MOST
UNSTABLE CAPE VALUES REACH 500 J/KG BY 18Z WITH BEST LIS AROUND -1.
BY 00Z FRIDAY THESE VALUES FALL OFF DRAMATICALLY AS DRY AIR BEGINS
TO PUSH IN FROM NORTH. FOR NORTHERN COUNTIES...QUESTION REMAINS ON
WHEN CONVECTIVE PCPN WILL PHASE OVER TO STRATIFORM TYPE AS 85H AND
7H TROWAL FEATURES TAKE OVER. THESE ALSO BOTH SLIP RAPIDLY SOUTH BY
00Z AS SFC AND 5H LOWS TAKE MORE SOUTHERLY ROUTE. ALSO WELL
PRONOUNCED DRY PUNCH NOW ADVECTING THROUGH WRN NEB/WRN SD WITH SAT
PIC SHOWING CLEAR SKIES. KEPT HIGHEST PROBABLITY PCPN TO THE
SOUTHERN/WESTERN COUNTIES DURING DAY...TAPERING CHCS DOWN TO THE NE
PART OF CWA.

NEXT CONCERN IS WINDS TONIGHT. AS LOW SLOWLY SLIPS SOUTH...STRONG
HIGH BUILDS IN FROM NORTH. MAV GUIDANCE SHOWING SUSTAINED WINDS AT
OR ABOVE 30KTS FOR MANY PLACES. GIVEN STRENGTH OF SUBSIDENCE BEHIND
EXITING SYSTEM AND CAA TAKING PLACE..SEE NO REASON TO DISCOUNT. WILL
ISSUE A WIND ADVRY FOR ALL CWA FROM 00Z TO 12Z FRIDAY. THIS MAY BE A
LITTLE LONG TIME WISE...BUT WOULD RATHER RUN LONG THAN HAVE LATER
SHIFTS EXTEND ADVRY FOR AN HOUR OR TWO TO COVER. CLEARING EXPECTED
RAPIDLY TONIGHT AND TRENDED POPS QUICKLY OUT OF CWA OVERNIGHT.

REMAINDER OF NEAR TERM QUIET. BUILDING HEIGHTS AND WAA RETURNS TO
CWA BY SATURDAY MORNING. MODELS DO PROG ANOTHER WAVE PASSING THROUGH
CWA SATURDAY NIGHT...BUT LITTLE SEEN IN THE WAY OF MOISTURE WITH
FEATURE. MIGHT BE A FEW ACCAS AS IT PASSES OVERHEAD BUT DONT EXPECT
MUCH MORE THAN THAT.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
MODELS IN FAIR AGREEMENT DURING THIS PERIOD. IT STARTS OFF WITH A
WEAK SURFACE TROUGH IN THE AREA ON SUNDAY AND A WEAK DISTURBANCE
PASSING TO THE NORTH SUNDAY NIGHT. A BROAD...AND RATHER FLAT...UPPER
RIDGE WILL BE OVER THE CENTRAL U.S. ON SUNDAY. THE RIDGE WILL DRIFT
EAST ON SUNDAY AND MONDAY AS AN UPPER TROUGH MAKES PROGRESS ACROSS
THE WESTERN CONUS. MODELS AGREE THAT THIS UPPER TROUGH AND ITS
SURFACE LOW WILL MOVE THROUGH THE CENTRAL AND NORTHERN PLAINS
MONDAY NIGHT THROUGH TUESDAY NIGHT. HAVE CONTINUED WITH SLIGHT
CHANCE POPS FOR NOW...BUT THIS MAY NEED TO BE INCREASED THE
STRENGTH/TRACK OF THIS SYSTEM BECOMES MORE CERTAIN. MODELS DO VARY
IN THE AMOUNT OF COLD AIR BEHIND THIS SYSTEM HOWEVER. WENT WITH A
MODEL BLEND FOR TEMPS BY THE END OF THE PERIOD.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY 00Z FRIDAY TO 12Z FRIDAY ALL COUNTIES.
MN...WIND ADVISORY 00Z FRIDAY TO 12Z FRIDAY FOR BIG STONE AND
TRAVERSE COUNTIES.
&&

HINTZ/KNUTSVIG
Hazardous weather outlook, Apr 5, 5:39 AM CDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
539 AM CDT WED APR 5 2006

MNZ039-061045-
TRAVERSE-
539 AM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT. AN ISOLATED SEVERE STORM
WILL BE POSSIBLE AS WELL. THE MAIN THREAT WITH THE THUNDERSTORMS
WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERSISTENT RAINFALL FROM SHOWERS AND THUNDERSTORMS MAY AGGRAVATE
FLOODING CONCERNS ACROSS TRAVERSE COUNTY ON THURSDAY AND THURSDAY
NIGHT. WINDS ARE EXPECTED TO INCREASE ACROSS THE AREA ON
THURSDAY...WITH WINDS AROUND 30 MPH EXPECTED THURSDAY NIGHT AND
EARLY FRIDAY. ON MONDAY NIGHT AND TUESDAY...THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE AREA ONCE AGAIN. THE MAIN THREAT WITH THE
THUNDERSTORMS...FOR THURSDAY THROUGH TUESDAY...WILL BE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ046-SDZ003>011-015>023-034-036-037-061045-
BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND-
539 AM CDT WED APR 5 2006 /439 AM MDT WED APR 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...MAINLY AFTER
MIDNIGHT. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE...WITH
THE MAIN THREAT BEING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE DAY ON
THURSDAY...POSSIBLY LINGERING INTO THE EVENING HOURS. WINDS ARE
EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...AND REMAIN
AROUND 30 MPH THROUGH EARLY FRIDAY MORNING. ON MONDAY NIGHT AND
TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE
AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY
THROUGH TUESDAY...WILL BE LIGHTNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ033-035-045-048-051-061045-
STANLEY-HUGHES-JONES-LYMAN-BUFFALO-
539 AM CDT WED APR 5 2006 /439 AM MDT WED APR 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT...MAINLY AFTER
MIDNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN
THREAT BEING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE DAY ON
THURSDAY...POSSIBLY LINGERING INTO THE EVENING HOURS. WINDS ARE
EXPECTED TO INCREASE ACROSS THE AREA ON THURSDAY...AND REMAIN
AROUND 30 MPH THROUGH EARLY FRIDAY MORNING. ON MONDAY NIGHT AND
TUESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ONCE
AGAIN. THE MAIN THREAT WITH THE THUNDERSTORMS...FOR THURSDAY
THROUGH TUESDAY...WILL BE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.

KNUTSVIG

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:12 AM CDTSevere Thunderstorm WarningABRJones, Lyman48 min
Apr 6, 4:58 AM CDTSevere Thunderstorm WarningABRJones, Lyman47 min
Apr 6, 5:50 AM CDTSevere Thunderstorm WarningABRBuffalo40 min
Apr 6, 8:14 AM CDTSevere Thunderstorm WarningABRHand31 min
Apr 6, 10:55 AM CDTSevere Thunderstorm WarningABRHand35 min
Apr 6, 11:14 AM CDTSevere Thunderstorm WarningABRSpink31 min
Apr 6, 11:32 AM CDTSevere Thunderstorm WarningABRHand28 min
Apr 6, 12:05 PM CDTSevere Thunderstorm WarningABRHand25 min
Apr 6, 12:10 PM CDTFlash Flood WarningABRSpink6 hr
Apr 6, 12:34 PM CDTSevere Thunderstorm WarningABRHand41 min
Apr 6, 12:59 PM CDTSevere Thunderstorm WarningABRSully27 min
Apr 6, 1:32 PM CDTFlash Flood WarningABRClark6 hr
Apr 6, 3:27 PM CDTFlash Flood WarningABRDay4 hr

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.